MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 22003E-07
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris smartsite extension set was clogged.The following information was provided by the initial reporter: it has been brought to our attention by nursing that they are having trouble with the item not functioning/flushing properly.
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation: 13 samples model 20159e were returned for investigation.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The set was attached to a cut off bd syringe to see if a fluid path can be observed while the piston is in the activated position.A fluid path was observed while the piston was in the activated position for 11 of the 13 samples.The smartsites were then connected to a 10 ml bd syringe filled with blue dye water and the sets were attempted to be flushed.11 of the 13 sets were successfully flushed.The customer complaint that the product us not functioning/ flushing properly was replicated.The root cause is unknown.A device history record review for model 22003e - 07 lot number 21119800 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A trend for this occlusion issue has been identified for this product line.Capa # 1998036 has been initiated, and a team has been assembled in order to investigate the issue.
 
Event or Problem Description

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14346773
Report Number9616066-2022-00566
Device Sequence Number12046359
Product Code FPA
UDI-Device Identifier50885403242043
UDI-Public50885403242043
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2022
Device Model Number22003E-07
Device Catalogue Number22003E-07
Device Lot Number21119800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer06/03/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown